MAUDE Adverse Event Report: QUIDEL CORPORATION SOFIA SARS ANTIGEN FIA, NS SWAB

QUIDEL CORPORATION SOFIA SARS ANTIGEN FIA, NS SWAB
Catalog Number 20374
Medical Device Problem Codes False Positive Result (1227); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: a review of the package insert (pi) was conducted for clarity of instructions.No issues were found.The customer's reported problem was related to a deviation from the instructions called out in the pi.Root cause: customer procedural error.Source: phone.
 
Event or Problem Description
Suspected false positive sars result for 1 highly symptomatic patient.The customer communicated that the patient also tested positive with a different sofia cassette for another analyte (flu a/b and strep a+).The customer did not perform confirmation testing but does not suspect the patient do be positive for both.It was reported that third party swabs from the icu were used for sample collections (off-label use).

Brand Name
SOFIA SARS ANTIGEN FIA, NS SWAB
Common Device Name
SOFIA SARS ANTIGEN FIA, NS SWAB
Manufacturer (Section D)
QUIDEL CORPORATION
10165 mckellar ct.
san diego CA 92121
Manufacturer Contact
karl luke
10165 mckellar court
san diego, CA 92121
7405893382
MDR Report Key16651659
Report Number0002024674-2023-00968
Device Sequence Number20357745
Product Code QKP
UDI-Device Identifier30014613339083
UDI-Public30014613339083
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EUA200742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20374
Device Lot Number708477
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown